U.S. doctors online nowAsk doctors free
Smithville, TX
A 40-year-old female asked:

I took bactrim (sulfamethoxazole and trimethoprim) for a uti and now i have a vaginal discharge along with an odor. not a fishy odor. more like an infection odor?

2 doctor answers2 doctors weighed in
Dr. Justin Buchanan
Radiology 14 years experience
Yeast infection: Women frequently get yeast infections after taking a course of antibiotics. This could be the case and you could use an over the counter remedy, but if there is any chance you may have an std, you should see your doctor. If your symptoms are not relieved by otc antifungals, you should see your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Vakas Sial
Internal Medicine 26 years experience
Fungal infection: Sometimes taking antibiotics for a UTI can lead to a fungal infection. You may need to take an antifungal such as fluconazole. Also you may have a bacterial infection that is resistant to the bactrim (sulfamethoxazole and trimethoprim).
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 25, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.